MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH TELESCOPE ¿ULTRA¿, 4 MM, 70°, WITH TROCAR TUBE CONNECTOR; RIGID SCOPE

OLYMPUS WINTER & IBE GMBH TELESCOPE ¿ULTRA¿, 4 MM, 70°, WITH TROCAR TUBE CONNECTOR; RIGID SCOPE
Model Number WA4KA470
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned for repair evaluation and the customer¿s reported problem was confirmed.Although no external lens damage was detected, the internal optical lens was found broken.A review of the manufacturing and quality records (dhr) for the affected serial number was reviewed without detecting any non-conformities or deviations regarding the described issue.The investigation is still in progress; however, if additional information becomes available, this report will be supplemented accordingly.In general, the end-user is required to inspect the device for defects, check the function of all devices and have alternate equipment prior to use.
 
Event or Problem Description
The biomedical engineer at the user facility reported the lens appears cracked when looking through the ¿ultra¿ rigid telescope.The customer reported problem was found during reprocessing.No death or injury and no impact to patient or other has been reported.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Based on the results of the investigation, the definitive root cause of the cracked lens could not be determined.It is possible that the damage was caused by the use of excessive force by the user.Olympus will continue to monitor field performance for this device.

Brand Name
TELESCOPE ¿ULTRA¿, 4 MM, 70°, WITH TROCAR TUBE CONNECTOR
Common Device Name
RIGID SCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, de 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17065526
Report Number9610773-2023-01543
Device Sequence Number6104574
Product Code HRX
UDI-Device Identifier04042761083027
UDI-Public04042761083027
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K160249
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 07/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA4KA470
Device Catalogue NumberWA4KA470
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2023
Supplement Date Received by Manufacturer06/22/2023
Initial Report FDA Received Date06/05/2023
Supplement Report FDA Received Date07/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown